Alert archive / Alabama / Special Marine Warnings in 2012

Special Marine Warning 221, NWS Mobile, AL

December 20, 2012

NWS Mobile, AL issued this special marine warning at Dec 20, 2012, 7:06 AM CST. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 20, 2012, 7:06 AM CST (13:06 UTC)
Expired
Dec 20, 2012, 8:30 AM CST
In force
84 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Dec 20, 6:00 AM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Dec 20, 6:00 AM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CST THU DEC 20 2012

.SHORT TERM [TODAY AND TONIGHT]...HIGHLY AMPLIFIED UPPER LEVEL
TROUGH WILL RESIDE OVER THE PLAINS STATES THURSDAY MORNING...WITH A
80 TO 100 KNOT JET STREAK AT 500 MB EXTENDING FROM NORTHEAST TEXAS
TO SOUTHEAST ILLINOIS. THIS JET WILL MOVE EAST BY NOON...PLACING THE
FORECAST AREA UNDER THE RIGHT ENTRANCE REGION THROUGH THE MORNING
AND EARLY AFTERNOON HOURS. THETA-E AXIS WILL BISECT THE FORECAST
AREA BY THURSDAY MORNING...WITH 850 MB DEWPOINTS RANGING FROM 10C TO
13C.

AT THE SURFACE...A VERY STRONG SURFACE LOW CENTERED ACROSS THE
MISSOURI-ILLINOIS BORDER WILL LIFT NORTHEAST TO THE LOWER GREAT LAKES
REGION AND DEEPEN TO 983 MB BY LATE AFTERNOON...PLACING THE ENTIRE
FORECAST AREA WELL INTO THE WARM SECTOR. ATTENDANT STRONG COLD FRONT
EXTENDING SOUTH ALONG THE MISSISSIPPI RIVER WILL QUICKLY SWEEP
THROUGH THE FORECAST AREA FROM MID MORNING THROUGH MID AFTERNOON.

RATHER IMPRESSIVE ONGOING LINE OF SHOWERS AND THUNDERSTORMS TO OUR
WEST WILL MOVE EAST ACROSS THE FORECAST AREA ALONG WITH THE COLD
FRONT...WITH EMBEDDED DEEP CONVECTION MOVING TO THE EAST-NORTHEAST
AT SPEEDS UP TO 45 MPH. ALTHOUGH SEVERE WEATHER PARAMETERS REMAIN
MARGINAL AT THIS TIME...THERE IS BETTER PHASE AGREEMENT BETWEEN THE
ENHANCED OMEGAS PROVIDED BY THE UPPER JET / LOW LEVEL FRONTAL
FORCING AND MAXIMUM ATMOSPHERIC INSTABILITY. SFC-1KM CAPES WILL
APPROACH 300 J/KG...AND SFC-1KM HELICITY VALUES WILL RANGE FROM
AROUND 250 M^2/S^2 NEAR THE COAST TO 375 M^2/S^2 FAR INLAND. THIS
BRINGS SOME OF OUR EHI VALUES ACROSS OUR NORTHERN ZONES CLOSE TO 1
(ONE)...SUGGESTING SOME BRIEF FORMATION OF ISOLATED SUPERCELLS WILL
BE POSSIBLE...BUT QUICKLY WEAKEN DUE TO TOO MUCH UNIDIRECTIONAL
SPEED SHEAR BETWEEN 5000 TO 20000 FEET.

STILL THINKING THAT THE MAIN THREAT WILL BE WITH BOWING RADAR
STRUCTURES/LINE ECHO WAVE PATTERNS...RESULTING IN BRIEF STRONG WIND
GUSTS FROM 35 TO 45 MPH AND/OR ISOLATED OCCURRENCES OF DAMAGING
WINDS IN EXCESS OF 60 MPH. BUT NOW THERE APPEARS TO BE A SECONDARY
THREAT UNFOLDING DUE TO THE EXPECTED STRONGER LOW LEVEL WIND SHEAR
AND DECREASED STABILITY IN THE WARM SECTOR. SOME OF THE STRONGER
STORMS COULD HAVE ENOUGH LOW LEVEL ROTATION...RESULTING IN QUICK
SPINUPS OF MEDIUM TRACKED F0-F2 TORNADOES.

[REMAINDER OF THE SHORT TERM}...LARGE SURFACE HIGH PRESSURE WILL
BUILD IN BEHIND THE COLD FRONT...BRINGING THE ONSET OF ANOTHER DRY
PERIOD THROUGH FRIDAY. HIGH TEMPERATURES THURSDAY WILL RANGE FROM 65
DEGREES NORTHWEST ZONES TO 73 DEGREES SOUTHEAST ZONES. LOW
TEMPERATURES THURSDAY NIGHT WILL FALL INTO THE 30S BEHIND THE FRONT.
HIGH TEMPERATURES FRIDAY WILL ONLY REACH THE MID 50S...WITH LOWS
FRIDAY NIGHT FALLING INTO THE MID 20S TO LOWER 30S. /22

.LONG TERM [SUNDAY THROUGH WEDNESDAY]...WEAK RIDGING TO ZONAL FLOW
ALOFT AND A LARGE SURFACE HIGH PRESSURE ACROSS THE SOUTHEAST STATES
WILL DOMINATE THE WEATHER PICTURE WITH ANOTHER DRY PERIOD THROUGH
THE WEEKEND. THE SURFACE HIGH WILL MOVE EAST INTO THE WESTERN
ATLANTIC EARLY IN THE WORK WEEK...BRINGING A RETURN FLOW AND LOW
LEVEL MOISTURE BACK ACROSS THE REGION. THIS AHEAD OF ANOTHER COLD
FRONT APPROACHING THE REGION FROM THE NORTHWEST. THIS WILL SET UP
ANOTHER ROUND OF SHOWERS AND STORMS ON MONDAY...CHRISTMAS DAY...INTO
WEDNESDAY. TEMPERATURES WILL RETURN TO NEAR NORMAL OR JUST ABOVE
NORMAL BY THE WEEKEND. /22

&&

.AVIATION [20.12Z KMOB/KBFM AND KPNS TAF ISSUANCE]...AS A FRONT
APPROACHES THE AREA...IFR LEVEL CIGS WITH INCREASING COVERAGE OF
RAINSHOWERS IS EXPECTED BEFORE SUNRISE. AROUND 12Z...A FRONT IS
EXPECTED TO BEGIN TO CROSS THE AREA...BRINGING LOCAL LIFR
CIGS/VISBYS. STRONG NORTHWESTERLY WINDS WILL FOLLOW THE FROPA AND
SKIES ACROSS THE AREA CLEARING THROUGH THE AFTERNOON INTO THE
EVENING. /16

&&

.MARINE...A STRONG SOUTHERLY WIND FLOW WILL CONTINUE OVER THE MARINE
AREA THROUGH MIDDAY TODAY...BECOMING WEST THEN NORTHWEST WITH HIGHER
GUSTS THIS AFTERNOON...CONTINUING THROUGH MIDDAY FRIDAY IN RESPONSE
TO A STRONG COLD FRONT MOVING ACROSS MUCH OF THE NORTHERN AND
CENTRAL GULF LATER TODAY AND EARLY TONIGHT. NORTHERLY WINDS AND SEAS
WILL GRADUALLY DIMINISH FRIDAY THROUGH SATURDAY AS HIGH PRESSURE
BUILDS IN FROM THE WEST. WINDS AND SEAS WILL BE LOCALLY HIGHER IN
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MAINLY AHEAD AND
ALONG THE COLD FRONT APPROACHING FROM THE WEST THIS MORNING. 32/EE

&&

.FIRE WEATHER...A STRONG COLD FRONT WILL MOVE THROUGH THE REGION ON
THURSDAY. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT AND MOST
LOCATIONS SHOULD EXPERIENCE A WETTING RAIN. IT WILL BECOME BREEZY TO
WINDY JUST AHEAD OF AND BEHIND THE FRONT. MUCH DRIER AND COOLER AIR
WILL FILTER INTO THE REGION THROUGH FRIDAY IN THE WAKE THE FRONT.
RELATIVE HUMIDITY VALUES WILL FALL TO CRITICAL LEVELS ACROSS THE
WESTERN FLORIDA PANHANDLE. IN ADDITION...ERC AND 20 FOOT WIND SPEEDS
ALSO NEAR CRITICAL LEVELS. THEREFORE...A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR THAT AREA. HUMIDITY MAY ALSO COME CLOSE TO CRITICAL LEVELS
ACROSS SOUTHWEST AND SOUTH CENTRAL ALABAMA...AND A FIRE WEATHER WATCH
MAY BECOME NECESSARY.

FOG POTENTIAL AND OTHER REMARKS...PATCHY FOG IS POSSIBLE TONIGHT. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      70  31  56  30  60 /  80  00  00  00  00
PENSACOLA   74  34  57  34  59 /  80  00  00  00  00
DESTIN      74  38  55  35  57 /  80  00  00  00  00
EVERGREEN   68  32  53  27  60 /  80  00  00  00  00
WAYNESBORO  66  29  55  26  60 /  80  00  00  00  00
CAMDEN      66  31  53  27  59 /  80  00  00  00  00
CRESTVIEW   74  33  57  27  60 /  80  00  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 9 AM THURSDAY TO 7 PM THURSDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...WILCOX...

FL...FIRE WEATHER WATCH FROM 10 AM FRIDAY TO 5 PM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     INLAND SANTA ROSA...

     WIND ADVISORY FROM 9 AM THURSDAY TO 7 PM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     INLAND SANTA ROSA...

MS...WIND ADVISORY FROM 9 AM THURSDAY TO 7 PM THURSDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...WAYNE...

GM...SMALL CRAFT ADVISORY UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES:
     CHOCTAWHATCHEE BAY...MISSISSIPPI SOUND...NORTHERN MOBILE
     BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...

     GALE WARNING FROM NOON THURSDAY TO 9 AM FRIDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...SOUTHERN MOBILE BAY...WATERS FROM DESTIN TO
     PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM...

     SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...SOUTHERN MOBILE BAY...WATERS FROM DESTIN TO
     PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM...

     SMALL CRAFT ADVISORY FROM 9 AM FRIDAY TO NOON FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20
     TO 60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM
     20 TO 60 NM...

&&
Hazardous weather outlook, Dec 20, 4:17 AM CST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
417 AM CST THU DEC 20 2012

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-211230-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
417 AM CST THU DEC 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL APPROACH SOUTHEAST MISSISSIPPI THIS MORNING
AND PROGRESS EASTWARD ACROSS THE FORECAST AREA THROUGH THIS AFTERNOON.
WHILE THE LACK OF INSTABILITY WILL MAKE THE THREAT FOR WIDESPREAD
SEVERE WEATHER LOW...A FEW STRONG TO BRIEFLY SEVERE STORMS ARE
POSSIBLE THIS MORNING. LOCALIZED DAMAGING WIND GUSTS AND ISOLATED
TORNADOES WILL BE POSSIBLE. STAY TUNED FOR FURTHER UPDATES.

WINDS WILL INCREASE TO 25 TO 30 MPH IN THE WAKE OF THE FRONT. WINDS
COULD GUST AS HIGH AS 30 TO 35 MPH. WIND GUSTS THIS HIGH CAN CAUSE
LIGHTWEIGHT OUTDOOR OBJECTS TO BE BLOWN ABOUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH WEDNESDAY.

GMZ630>635-650-655-670-675-211230-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
417 AM CST THU DEC 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

DUE TO A STRONG ONSHORE FLOW THIS MORNING FOLLOWED BY A STRONG WEST
TO NORTHWEST FLOW THIS AFTERNOON AND TONIGHT HAZARDOUS CONDITIONS
FOR SMALL CRAFT CAN BE EXPECTED OVER THE MARINE AREA THROUGH TONIGHT.
WIND GUSTS TO GALE FORCE WILL BE LIKELY IN THE WAKE OF THE FRONT
THIS AFTERNOON AND OVERNIGHT MOSTLY OVER THE OPEN GULF WATERS OUT TO
60 NM AND THE SOUTHERN END OF MOBILE BAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE OVER THE MARINE
THROUGH SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH WEDNESDAY.

In the hours before

Local storm report, Dec 20, 5:23 AM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
523 AM CST THU DEC 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     TORNADO          7 E MOBILE AIRPORT      30.68N 88.12W
12/20/2012                   MOBILE             AL   PUBLIC

            BUILDINGS DAMAGED. POWER OUTAGES REPORTED.

&&

JOHNP

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 2:51 AM CSTGale WarningMOB30 hr
Dec 20, 2:51 AM CSTSmall Craft AdvisoryMOB33 hr
Dec 20, 4:11 AM CSTTornado WarningMOBMobile64 min
Dec 20, 4:42 AM CSTTornado WarningMOBMobile36 min
Dec 20, 4:49 AM CSTTornado WarningMOBChoctaw30 min
Dec 20, 5:14 AM CSTTornado WarningMOBBaldwin46 min
Dec 20, 5:29 AM CSTTornado WarningMOBWashington46 min
Dec 20, 5:38 AM CSTTornado WarningMOBChoctaw, Clarke, Washington52 min
Dec 20, 5:45 AM CSTTornado WarningMOBBaldwin, Mobile39 min
Dec 20, 6:03 AM CSTTornado WarningMOBClarke28 min
Dec 20, 6:06 AM CSTTornado WarningMOBWashington22 min
Dec 20, 6:08 AM CSTTornado WarningMOBBaldwin21 min
Dec 20, 6:11 AM CSTTornado WarningMOBConecuh, Escambia, Monroe49 min
Dec 20, 6:39 AM CSTTornado WarningMOBConecuh, Monroe35 min
Dec 20, 6:40 AM CSTTornado WarningMOBWashington50 min
Dec 20, 6:56 AM CSTTornado WarningMOBBaldwin, Mobile34 min
Dec 20, 7:02 AM CSTTornado WarningMOBBaldwin, Mobile58 min
Dec 20, 7:18 AM CSTTornado WarningMOBClarke, Washington42 min
Dec 20, 7:19 AM CSTTornado WarningMOBConecuh, Escambia, Monroe56 min
Dec 20, 7:25 AM CSTTornado WarningMOBClarke, Wilcox50 min
Dec 20, 7:36 AM CSTTornado WarningMOBBaldwin, Clarke, Monroe42 min
Dec 20, 7:52 AM CSTTornado WarningMOBBaldwin53 min
Dec 20, 8:10 AM CSTTornado WarningMOBWilcox32 min
Dec 20, 8:14 AM CSTTornado WarningMOBConecuh, Monroe33 min
Dec 20, 8:15 AM CSTSevere Thunderstorm WarningMOBChoctaw, Clarke17 min
Dec 20, 8:26 AM CSTSpecial Marine WarningMOB94 min
Dec 20, 8:27 AM CSTTornado WarningMOBEscambia63 min
Dec 20, 8:29 AM CSTTornado WarningMOBEscambia46 min
Dec 20, 9:11 AM CSTTornado WarningMOBEscambia25 min
Dec 20, 9:25 AM CSTTornado WarningMOBCovington55 min
Dec 20, 9:28 AM CSTSevere Thunderstorm WarningMOBWilcox15 min
Dec 20, 9:30 AM CSTSpecial Marine WarningMOB60 min
Dec 20, 9:49 AM CSTSevere Thunderstorm WarningMOBWilcox26 min
Dec 20, 9:50 AM CSTTornado WarningMOBCovington, Crenshaw16 min
Dec 20, 10:23 AM CSTSpecial Marine WarningMOB82 min
Dec 20, 11:34 AM CSTSpecial Marine WarningMOB61 min
Dec 20, 2:19 PM CSTFire Weather WatchMOBButler, Conecuh, Covington, Crenshaw, Escambia, Monroe and 1 more16 hr
Dec 20, 2:19 PM CSTRed Flag WarningMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more27 hr
Dec 20, 8:41 AM CSTTornado WarningMOBEscambia, Okaloosa, Santa Rosa64 min
Dec 20, 9:00 AM CSTTornado WarningMOBEscambia, Santa Rosa60 min
Dec 20, 9:43 AM CSTTornado WarningMOBOkaloosa, Santa Rosa62 min
Dec 20, 10:19 AM CSTAreal Flood AdvisoryMOBEscambia, Okaloosa, Santa Rosa3 hr
Dec 20, 7:12 AM CSTSevere Thunderstorm WarningMOBWayne63 min
Dec 20, 7:42 AM CSTSevere Thunderstorm WarningMOBGeorge, Greene, Perry, Stone63 min

Nearby

Special Marine Warnings in Alabama, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.